Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 69, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 11, 2000, 4:57 PM CDT for Reagan County, Upton County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2000, 4:57 PM CDT (21:57 UTC)
- Expired
- Apr 11, 2000, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Reagan County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 62 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 5:35 PM CDT | Hail 2.75 | Stiles, TX | Reported along RR 33 in the old Stiles community area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -344 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WUUS54 KMAF 112158 SVRMAF TXC383-461-112300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 457 PM CDT TUE APR 11 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN REAGAN COUNTY IN TEXAS NORTHEASTERN UPTON COUNTY IN TEXAS * UNTIL 600 PM CDT * AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF MIDKIFF...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MIDKIFF...NORTH REAGAN FIRE STATION AND STILES. HAIL GREATER THAN GOLFBALL SIZE IN DIAMETER...WINDS IN EXCESS OF 60 MPH...VERY HEAVY RAIN...AND DEADLY LIGHTNING CAN BE EXPECTED WITH THIS SEVERE THUNDERSTORM. A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THIS AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. BE PREPARED TO ACT QUICKLY IF A TORNADO IS SPOTTED OR A WARNING IS ISSUED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3165 10205 3140 10205 3136 10129 3164 10128
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:14 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 11, 2:14 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CDT TUE APR 11 2000 VISIBLE IMAGERY REVEALS SURFACE FEATURES WITH COLD FRONT S OF KMAF... TO S OF ABI...TO MWL...WITH DRYLINE FROM NEAR FST TO W OF P07. MAPS DATA (LIS) CONFIRM OUR THINKING OF MOST UNSTABLE AIR FROM AROUND KMAF TO S-SE CWFA AND ADJACENT COUNTIES WITH LIS FROM MINUS 4 TO 6 AND BEGINNING TO SEE SOME TCU IN ERN BREWSTER CO ATTM. 15Z RUC DATA SHOWS STRONGEST QG FORCING IS STILL W BUT SPREADING E. THIS WITH STEEP MID LEVEL LRS 8-8.5 C/KM AND DWPNTS IN THE 50S WILL CONTINUE TO PLAY OUT SCENARIO FOR TSTM DEVELOPMENT THIS AFTERNOON/EVENING WITH CAPES VALUES POTENTIALLY MODERATE TO HIGH...2000-3000 J/KG. VWS NOT THAT IMPRESSIVE IN WARM SECTOR (30-40 KT) BUT WITH SUCH HIGH CAPES WILL LIKELY SEE SOME SEVERE. POST-FRONTAL ELEVATED CONVECTION POSSIBLE ALSO WITH STEEP LRS. PERSISTENT LOW LEVEL CONVERGENCE AND APPARENT SLOW EXIT OF UPPER ENERGY LEADS TO AT LEAST SCATTERED POPS THROUGH THE NIGHT. WILL KEEP CHC TO SLIGHT CHC POPS TMW IN MOST AREAS WITH E WIND...LAGGING UPPER TROF...AND APPROACH OF 5H COLD POOL. MID LEVEL RIDGING BY THURSDAY BUT LOW LEVEL MSTR DOESNT GO TOO FAR E. WILL HAVE TO WATCH FOR POSSIBLE FORMATION OF DRYLINE FRIDAY/SATURDAY WITH INCREASED W MID LEVEL FLOW AS UPPER SYSTEM MOVES THRU SRN ROCKIES. FOR NOW WILL OPT TO GO WITH A DRY FCST IN EXTENDED AS SYSTEM SEEMS A LITTLE TOO FAR N FOR ANYTHING OTHER THAN ISOLD TSTMS. PRELIMS MAF 44/70/41/74 4320 LSA 41/65/41/71 3320 E41 44/70/41/74 4320 6R6 48/72/46/77 4320 MRF 41/67/40/73 22-0 CNM 45/70/42/78 4320 .MAF... TX...NONE. NM...NONE. GPM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 38 min |
| Apr 11, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.